Alert archive / Nevada / Flash Flood Warnings in 2003
Flash Flood Warning 54, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2003, 6:22 AM PDT for Clark County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 6:22 AM PDT (13:22 UTC)
- Expired
- Sep 2, 2003, 9:15 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 115 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 1.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 021324 FFWVEF NVC003-023-021615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 622 AM PDT TUE SEP 2 2003 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 915 AM PDT * AT 622 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ALONG THE WEST SIDE OF THE SPRING MOUNTAINS JUST NORTHEAST OF PAHRUMP WHICH WAS NEARLY STATIONARY. FLOODING OF HIGHWAY 160 AND OTHER ROADS IN AND AROUND PAHRUMP IS LIKELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND. LAT...LON 3626 11620 3603 11591 3621 11567 3651 11588 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:35 AM PDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 2, 4:35 AM PDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 435 AM PDT TUE SEP 2 2003 .SYNOPSIS...HIGH PRESSURE NEAR THE FOUR CORNERS WILL KEEP MONSOON MOISTURE OVER THE AREA THROUGH WEDNESDAY. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENINGS. && .SHORT TERM...UPPER HIGH NEAR THE FOUR CORNERS THIS MORNING WITH A DECENT AMOUNT OF MOISTURE BEING PUSHED UP INTO THE MOJAVE DESERT AND TO SOME EXTENT THE SOUTHERN GREAT BASIN. ILL-DEFINED DISTURBANCE OVER ARIZONA HAS BEEN KEEPING THE THUNDERSTORMS GOING ALL NIGHT IN THE SOUTHEAST PORTION OF THE FORECAST AREA AND WILL PROBABLY CONTRIBUTE TO MORE ACTIVITY DURING THE DAY. AIRMASS OVER MOST OF THE FORECAST AREA IS PROGGED TO BECOME FAIRLY MOIST AND UNSTABLE TODAY ALTHOUGH THE MODELS SHOW THE FAR NORTHERN AREAS A BIT MORE STABLE. WILL GO WITH A CHANCE OF THUNDERSTORMS TODAY EXCEPT ONLY A SLIGHT CHANCE FAR NORTH. AS THE UPPER HIGH MIGRATES SLOWLY TO THE WEST...I EXPECT THE MOISTURE ALREADY IN PLACE TO JUST CONTINUE TO RECIRCULATE UNDER THE HIGH AND KEEP THE FORECAST AREA UNDER A CHANCE OR SLIGHT CHANCE OF THUNDERSTORMS THROUGH THURSDAY. && .LONG TERM...MOISTURE SHOULD BE MOVING OUT OF AREA ON FRIDAY AS THE UPPER HIGH MOVES SOUTH AND WEST TO OFF BAJA AND WESTERLY FLOW STARTS TO OCCUR. HAVE TRIMMED DOWN POPS IN WESTERN PART OF CWA. BELIEVE PRECIPITATION WILL BE AROUND FRIDAY AND SATURDAY IN THE EAST DUE TO RESIDUAL MOISTURE IN THE LOW LEVELS AND A JET MAX NOSING IN ON FRIDAY. BY SUNDAY EXPECT WEAK RIDING TO ZONAL FLOW IN THE AREA AHEAD OF AN APPROACHING PACIFIC TROUGH / FRONT. MODELS DIFFER IN THE DETAILS BUT AGREE ON THE GENERAL IDEA. GFS APPEARS THE FASTEST WITH THE SYSTEM. WENT ALONG WITH SOME TEMPERATURE DROPS MONDAY. HAVE KEPT IT DRY AS SOUTHWEST FLOW AHEAD OF SYSTEM WILL DRY AREA OUT. THAT BEING SAID I AM LEARY OF SEEING SUCH A STRONG PUSH OF COLD AIR THIS EARLY. WILL LET NEXT SHIFTS DECIDE IF THEY WANT TO LOWER TEMPERATURES MORE AND PICK UP THE WINDS THAT SUCH A FRONT WOULD BRING. && .LAS...NONE. && HARRISON/JACQUES
Hazardous weather outlook, Sep 2, 5:11 AM PDT, 1 hour 11 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-031211- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 511 AM PDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE A CHANCE OF THUNDERSTORMS TODAY. SOME OF THESE STORMS COULD BE STRONG WITH BRIEF HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Nevada, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.